Reactions After Taking Cipro and Levaquin
Wow, what a breakthrough today. Let me start from the beginning. Last year I developed what was thought to be a urinary tract infection and was given Cipro 500mg for 10 days. On day 6 I started having palpitations to the point that at times I thought I was going to pass out. I work in a doctor's office and we happen to be within the same building as a cardiologist so when this continued to get worse I went in to see him. I was put on a 48 hour holter monitor which showed "multiple PVCs" (premature ventricular contractions) so he ordered an echocardiogram along with a treadmill test. No blockages but the PVCs continued for about a month then subsided.
During all this I also had developed terrible joint pain and stiffness in my hands, elbows, hips and knees along with the worst fatigue I have ever had. I was seriously thinking I was falling apart. I was 46 and not quite ready for that yet. So my PCP's nurse practitioner ordered a rheumatoid panel and my RA factor was high. They then sent me to a rheumatologist who did more labs and said I did not have RA but probably some underlying infection / inflammation. They also tested for lupus, hepatitis (yes, I have had tattoos in the last 10 years), and other connective tissue diseases, all of which were negative. Eventually, the joint pain slowly subsided and I let it go.
A month and a half ago I got a sinus infection. I took amoxicillin which didn't get rid of it so I was then given Levaquin 500mg. Wow, I was to about day 7 when I started with worse joint pain and left heel pain to the point I could hardly walk and the fatigue was almost debilitating! Well, I went to the doctor once again today and lo and behold, he had connected all this crap to the quinolones. After reading about what these drugs have done to people I consider myself very fortunate. So many others have had so much more serious adverse affects. Why are these still on the market????????